Alert archive / Oregon / Freeze Warnings in 2016

Freeze Warning 2, NWS Pendleton, OR

March 17, 2016Columbia County, Klickitat County, Walla Walla County, Washington; 4 counties in Oregon

NWS Pendleton, OR issued this freeze warning at Mar 17, 2016, 2:33 PM PDT for Columbia County, Klickitat County, Walla Walla County, Washington; 4 counties in Oregon. It took effect at Mar 17, 2016, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2016, 2:33 PM PDT (21:33 UTC)
In effect from
Mar 17, 2016, 11:00 PM PDT
Expired
Mar 18, 2016, 8:47 AM PDT
In force
10 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Columbia County, WA, Klickitat County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 67 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2016-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2016-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

897 
WWUS76 KPDT 172133
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
233 PM PDT THU MAR 17 2016

...BELOW FREEZING TEMPERATURES TONIGHT...

.CLEAR SKIES AND DRIER AIR WILL ALLOW TEMPERATURES TO DROP BELOW
FREEZING TONIGHT.

ORZ041-507-WAZ024-029-181600-
/O.NEW.KPDT.FZ.W.0002.160318T0600Z-160318T1600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...PENDLETON...
PILOT ROCK...WHITE SALMON...DAYTON...WAITSBURG...WALLA WALLA
233 PM PDT THU MAR 17 2016

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
FRIDAY.

* LOW TEMPERATURES...UPPER 20S AND LOWER 30S. 

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING EARLY FRIDAY
  MORNING WITH THE COLDEST TEMPERATURES OCCURRING BETWEEN 4 AND 8
  AM.

* IMPACTS...NEWLY SPROUTED SENSITIVE PLANTS AND TREES IN BLOOM MAY
  BE DAMAGED BY THESE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
079 
WWUS76 KPDT 180259
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
759 PM PDT THU MAR 17 2016

...BELOW FREEZING TEMPERATURES TONIGHT...

.CLEAR SKIES AND DRIER AIR WILL ALLOW TEMPERATURES TO DROP BELOW
FREEZING TONIGHT.

ORZ041-507-WAZ024-029-181600-
/O.CON.KPDT.FZ.W.0002.160318T0600Z-160318T1600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...PENDLETON...
PILOT ROCK...WHITE SALMON...DAYTON...WAITSBURG...WALLA WALLA
759 PM PDT THU MAR 17 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PDT FRIDAY...

* LOW TEMPERATURES...UPPER 20S AND LOWER 30S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING EARLY FRIDAY 
  MORNING WITH THE COLDEST TEMPERATURES OCCURRING BETWEEN 4 AND 
  8 AM.

* IMPACTS...NEWLY SPROUTED SENSITIVE PLANTS AND TREES IN BLOOM 
  MAY BE DAMAGED BY THESE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
401 
WWUS76 KPDT 181547
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
847 AM PDT FRI MAR 18 2016

...BELOW FREEZING TEMPERATURES TONIGHT...

.CLEAR SKIES AND DRIER AIR WILL ALLOW TEMPERATURES TO DROP BELOW
FREEZING TONIGHT.

ORZ507-WAZ029-190000-
/O.CAN.KPDT.FZ.W.0002.000000T0000Z-160318T1600Z/
/O.NEW.KPDT.FZ.W.0003.160319T0800Z-160319T1600Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
847 AM PDT FRI MAR 18 2016

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY.

* LOW TEMPERATURES...UPPER 20S AND LOWER 30S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING EARLY SATURDAY
  MORNING WITH THE COLDEST TEMPERATURES OCCURRING BETWEEN 4 AND 8
  AM.

* IMPACTS...NEWLY SPROUTED SENSITIVE PLANTS AND TREES IN BLOOM 
  MAY BE DAMAGED BY THESE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ041-WAZ024-181700-
/O.CAN.KPDT.FZ.W.0002.000000T0000Z-160318T1600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
847 AM PDT FRI MAR 18 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE
FREEZE WARNING.



$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this freeze warning went out at Mar 17, 2:30 PM PDT, 3 minutes earlier.

Area forecast discussion, Mar 17, 2:30 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PDT THU MAR 17 2016

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...RIDGE OF HIGH PRESSURE
OFF THE COAST WILL MOVE INLAND AND OVER THE PACIFIC NORTHWEST ON
FRIDAY AND SATURDAY. THIS WILL BRING SOME WARMER TEMPERATURES TO THE
FORECAST AREA. HOWEVER...TONIGHT TEMPERATURES WILL DROP BELOW
FREEZING SO WILL ISSUE A FREEZE WARNING FOR PORTIONS OF THE BLUE
MOUNTAIN FOOTHILLS AND THE COLUMBIA GORGE. THE RIDGE WILL BEGIN TO
SHIFT TO THE EAST ON SUNDAY ALLOWING A WEATHER SYSTEM TO BRING
MOISTURE AND PRECIPITATION BACK INTO THE FORECAST AREA.

.LONG TERM...A LARGE SCALE TROUGH WILL MOVE INTO THE AREA ON MONDAY
WITH COOL...BREEZY AND SLIGHTLY UNSTABLE CONDITIONS LEADING TO
SHOWERS THROUGH TUESDAY. THE TROUGH WILL BE MOVING EAST OF THE AREA
ON BY LATE TUESDAY AS A RIDGE APPROACHES FROM THE WEST WITH
NORTHERLY FLOW AND SOME SHOWERS OVER THE MOUNTAINS THROUGH THURSDAY.
TEMPERATURES WILL BE NEAR SEASONAL LEVELS. 93

&&

.AVIATION...00Z TAFS...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24
HOURS. MOSTLY CLEAR SKIES AND LIGHT WINDS AS A RIDGE OF HIGH
PRESSURE REMAINS OVER THE AREA. 93

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  27  56  32  59 /   0   0   0   0
ALW  30  58  37  61 /   0   0   0   0
PSC  28  59  33  60 /   0   0   0   0
YKM  28  59  33  62 /   0   0   0   0
HRI  27  58  31  59 /   0   0   0   0
ELN  27  55  32  59 /   0   0   0   0
RDM  22  57  29  61 /   0   0   0   0
LGD  23  53  31  57 /   0   0   0   0
GCD  26  56  31  61 /   0   0   0   0
DLS  31  60  37  61 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM PDT FRIDAY FOR
     ORZ041-507.

WA...FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM PDT FRIDAY FOR
     WAZ024-029.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

91/93/93

Nearby

Freeze Warnings in Oregon, 2016Freeze Warnings in Washington, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.